Alert archive / Florida / Areal Flood Advisories in 2022
Areal Flood Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Mar 18, 2022, 2:19 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 2:19 PM CDT (19:19 UTC)
- Expired
- Mar 18, 2022, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Mar 18, 12:58 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 18, 12:58 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1258 PM CDT Fri Mar 18 2022
.AVIATION...
18Z issuance...The ongoing numerous to widespread showers and
storms southeast of I-65 with drops to IFR/LIFR in strong to
severe storms will gradually improve from the west through the
remainder of the afternoon. Residual low level moisture late this
afternoon through the evening hours will bring additional drops
in ceilings to IFR/MVFR across portions of the FL panhandle and
south central AL after sunset. Southerly to southwesterly winds
ranging between 10-20kts with gusts up to 25kts will decrease
throughout the afternoon, shifting northwesterly as a cold front
moves through the region. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.
High Surf Advisory until 1 AM CDT Saturday for ALZ265-266.
FL...High Rip Current Risk through Saturday evening for FLZ202-204-
206.
High Surf Advisory until 1 AM CDT Saturday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ630>636.
Small Craft Advisory until 10 AM CDT Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 18, 11:52 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1152 AM CDT Fri Mar 18 2022
ALZ055-056-059-261-262-181730-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-Mobile Inland AL-
1152 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of south central Monroe,
northeastern Mobile, northwestern Baldwin, western Escambia and
southern Conecuh Counties through 1230 PM CDT...
At 1151 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Uriah to near
Stockton. Movement was east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atmore, Stockton, McCullough, Castleberry, I65 And CR 1, I65 And AL
113, I65 And AL 21 and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3137 8675 3100 8730 3097 8801 3127 8775
TIME...MOT...LOC 1651Z 261DEG 46KT 3127 8747 3103 8787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Mar 18, 12:13 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 2 W POARCH 31.12N 87.56W
03/18/2022 ESCAMBIA AL EMERGENCY MNGR
SEVERAL MOBILE HOMES DAMAGED OR DESTROYED.
SEVERAL INJURIES REPORTED. TIME ESTIMATED.
&&
JFBSpecial weather statement, Mar 18, 12:28 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1228 PM CDT Fri Mar 18 2022
ALZ056-058>060-181815-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
1228 PM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of southern Crenshaw,
northern Escambia, southern Conecuh and northwestern Covington
Counties through 115 PM CDT...
At 1228 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Castleberry to
near I65 And AL 113. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, Brantley, River Falls, Castleberry, Red Level, Dozier,
Heath, Gantt, I65 And US 84, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM CDT for south central
Alabama.
&&
LAT...LON 3114 8673 3109 8755 3141 8719 3153 8662
3152 8650 3155 8650 3162 8615
TIME...MOT...LOC 1728Z 251DEG 30KT 3133 8702 3118 8735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Mar 18, 12:55 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Mar 18 2022
ALZ261>264-181845-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1255 PM CDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of central Mobile and
west central Baldwin Counties through 145 PM CDT...
At 1255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tanner Williams, or 13 miles west of Midtown
Mobile, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Spanish Fort, Semmes, Tanner Williams, I65 And I165, I65 And
AL 158 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM CDT for southwestern
Alabama.
&&
LAT...LON 3072 8797 3068 8800 3071 8798 3072 8798
3071 8799 3074 8802 3074 8803 3067 8802
3067 8803 3075 8804 3067 8804 3069 8841
3078 8842 3092 8790 3080 8793 3075 8792
3086 8790 3066 8790 3066 8793
TIME...MOT...LOC 1755Z 263DEG 29KT 3075 8834
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Mar 18, 1:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TORNADO 3 SW GALLIVER 30.69N 86.75W
03/18/2022 OKALOOSA FL EMERGENCY MNGR
REPORTS OF SIGNIFICANT DAMAGE TO AT LEAST
FOUR RESIDENCES AND MULTIPLE TREES DOWN ON
LOG LAKE ROAD IN HOLT, FL. TDS OBSERVED ON
RADAR. TIME ESTIMATED BY RADAR.
&&Local storm report, Mar 18, 2:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM MARINE TSTM WIND MON LOUIS 30.45N 88.11W
03/18/2022 M42 MPH MOBILE AL NWS EMPLOYEE
PERSONAL WEATHER STATION MEASURED A PEAK
WIND GUST OF 42 MPH.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:24 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 66 min |
| Mar 18, 5:44 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 19 hr |
| Mar 18, 6:18 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 42 min |
| Mar 18, 6:43 AM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Mar 18, 6:57 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 63 min |
| Mar 18, 7:09 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington, Wilcox | 3 hr |
| Mar 18, 7:35 AM CDT | Special Weather Statement | MOB | Clarke | 55 min |
| Mar 18, 7:43 AM CDT | Special Weather Statement | MOB | Clarke, Washington | 62 min |
| Mar 18, 7:45 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Mar 18, 8:03 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 42 min |
| Mar 18, 8:09 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Wilcox | 66 min |
| Mar 18, 8:32 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 43 min |
| Mar 18, 8:40 AM CDT | Special Weather Statement | MOB | Clarke, Washington | 65 min |
| Mar 18, 9:16 AM CDT | Areal Flood Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 2 more | 3 hr |
| Mar 18, 9:31 AM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Mar 18, 9:33 AM CDT | Areal Flood Advisory | MOB | Butler | 3 hr |
| Mar 18, 9:33 AM CDT | Special Marine Warning | MOB | 42 min | |
| Mar 18, 9:35 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 40 min |
| Mar 18, 9:43 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 47 min |
| Mar 18, 9:44 AM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Mar 18, 9:50 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Crenshaw | 3 hr |
| Mar 18, 9:50 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Mar 18, 9:52 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Mar 18, 9:58 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 47 min |
| Mar 18, 10:09 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 51 min |
| Mar 18, 10:16 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 44 min |
| Mar 18, 10:20 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Mar 18, 10:20 AM CDT | Special Marine Warning | MOB | 85 min | |
| Mar 18, 10:20 AM CDT | Tornado Warning | MOB | Crenshaw | 30 min |
| Mar 18, 10:23 AM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Mar 18, 10:23 AM CDT | Tornado Warning | MOB | Covington | 34 min |
| Mar 18, 10:27 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 18, 10:30 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Mar 18, 10:33 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 23 min |
| Mar 18, 10:36 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 39 min |
| Mar 18, 10:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 26 min |
| Mar 18, 11:00 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 45 min |
| Mar 18, 11:06 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 16 min |
| Mar 18, 11:07 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 53 min |
| Mar 18, 11:11 AM CDT | Special Marine Warning | MOB | 94 min | |
| Mar 18, 11:20 AM CDT | Flash Flood Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 4 hr |
| Mar 18, 11:28 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 18, 11:40 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 65 min |
| Mar 18, 11:48 AM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Mar 18, 11:48 AM CDT | Special Marine Warning | MOB | 27 min | |
| Mar 18, 11:52 AM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Mar 18, 11:54 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 45 min |
| Mar 18, 12:10 PM CDT | Flash Flood Warning | MOB | Covington | 3 hr |
| Mar 18, 12:27 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Mar 18, 12:28 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 47 min |
| Mar 18, 12:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| Mar 18, 12:55 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Mar 18, 3:10 PM CDT | Special Marine Warning | MOB | 95 min | |
| Mar 18, 3:29 PM CDT | Areal Flood Warning | MOB | Covington | 6 hr |
| Mar 18, 4:40 PM CDT | Special Marine Warning | MOB | 65 min | |
| Mar 18, 6:54 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
| Mar 18, 10:53 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 52 min |
| Mar 18, 11:56 AM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 26 min |
| Mar 18, 12:26 PM CDT | Tornado Warning | MOB | Okaloosa | 49 min |
| Mar 18, 12:46 PM CDT | Tornado Warning | MOB | Okaloosa | 8 min |
| Mar 18, 1:00 PM CDT | Tornado Warning | MOB | Okaloosa | 30 min |
| Mar 18, 3:00 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 23 min |
| Mar 18, 4:48 AM CDT | Special Weather Statement | MOB | Wayne | 42 min |
| Mar 18, 6:04 AM CDT | Special Weather Statement | MOB | Perry | 41 min |
| Mar 18, 6:39 AM CDT | Flash Flood Warning | MOB | Wayne | 6 hr |
| Mar 18, 7:17 AM CDT | Special Weather Statement | MOB | Wayne | 43 min |
| Mar 18, 7:49 AM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 11 min |
| Mar 18, 8:19 AM CDT | Areal Flood Advisory | MOB | Perry | 3 hr |
| Mar 18, 9:06 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 39 min |
| Mar 18, 9:20 AM CDT | Areal Flood Advisory | MOB | Greene, Perry | 3 hr |
| Mar 18, 9:22 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 11 days |
| Mar 18, 9:23 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 14 days |
| Mar 18, 9:23 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 52 min |
| Mar 18, 10:17 AM CDT | Special Weather Statement | MOB | George, Greene, Stone | 43 min |
| Mar 18, 10:33 AM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
| Mar 18, 10:56 AM CDT | Special Weather Statement | MOB | George | 49 min |
Nearby
Areal Flood Advisories in Florida, 2022Every areal flood advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.